3.0.co;2-u" >http://dx.doi.org/10.1002/(sici)1097-4571(199501)46:1<1::aid-asi1>3.0.co;2-u

">
 

Title

Efficient Decoding Of Compressed Data

Authors

Authors

M. A. Bassiouni;A. Mukherjee

Comments

Authors: contact us about adding a copy of your work at STARS@ucf.edu

Abbreviated Journal Title

J. Am. Soc. Inf. Sci.

Keywords

HUFFMAN; CODES; Computer Science, Information Systems; Information Science & Library; Science

Abstract

In this article, we discuss the problem of enhancing the speed of Huffman decoding. One viable solution to this problem is the multibit scheme which uses the concept of k-bit trees to decode up to k bits at a time. A linear-time optimal solution for the mapping of 2-bit trees into memory is presented. The optimal solution is derived by formulating the memory mapping problem as a binary string mapping problem and observing that at most four different 4-bit patterns can occur within any 2-bit Huffman tree. In addition to reducing the processing time of decoding, the optimal scheme is storage efficient, does not require changes to the encoding process, and is suitable for hardware implementations.

Journal Title

Journal of the American Society for Information Science

Volume

46

Issue/Number

1

Publication Date

1-1-1995

Document Type

Article

Language

English

First Page

1

Last Page

8

WOS Identifier

WOS:A1995PY81800001

ISSN

0002-8231

Share

COinS